Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 7, NWS Amarillo, TX

March 29, 200910 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 29, 2009, 4:04 PM CDT for 10 counties in Texas. It took effect at Mar 30, 2009, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 4:04 PM CDT (21:04 UTC)
In effect from
Mar 30, 2009, 10:00 AM CDT
Expired
Mar 30, 2009, 3:39 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 292104
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CDT SUN MAR 29 2009

TXZ011>020-300515-
/O.NEW.KAMA.WI.Y.0007.090330T1800Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
404 PM CDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR THE
SOUTHERN TEXAS PANHANDLE.

A STRONG PRESSURE GRADIENT WILL EXIST TOMORROW ACROSS THE SOUTHERN
TEXAS PANHANDLE DUE TO A SURFACE TROUGH OF LOW PRESSURE MOVING OUT OF
EASTERN COLORADO AND NEW MEXICO. THIS WILL CREATE STRONG WESTERLY TO
WEST NORTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS
THE SOUTHERN TEXAS PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAB
5 follow-up statements
000 
WWUS74 KAMA 300502
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT MON MAR 30 2009

TXZ011>020-301400-
/O.CON.KAMA.WI.Y.0007.090330T1800Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1202 AM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE
SOUTHERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 30 TO 35
MPH...WITH GUSTS APPROACHING 50 MPH AT TIMES...DURING THE AFTERNOON
HOURS WITH THE PASSAGE OF A PACIFIC COLD FRONT. WINDS WILL BEGIN TO
SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY
AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
000 
WWUS74 KAMA 300846
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
346 AM CDT MON MAR 30 2009

TXZ011>020-301700-
/O.EXT.KAMA.WI.Y.0007.090330T1500Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
346 AM CDT MON MAR 30 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE.

STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE
SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND
INCREASE TO 30 TO 40 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS
AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL BEGIN
TO SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SJOHNSON
000 
WWUS74 KAMA 300908 CCA
NPWAMA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
407 AM CDT MON MAR 30 2009

TXZ011>020-301730-
/O.COR.KAMA.WI.Y.0007.090330T1500Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
407 AM CDT MON MAR 30 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE.

STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE
SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND
INCREASE TO 30 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS
AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL BEGIN
TO SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SJOHNSON
000 
WWUS74 KAMA 301558
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1058 AM CDT MON MAR 30 2009

TXZ011>020-310000-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1058 AM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE
SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND
INCREASE TO 30 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS
AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL
BEGIN TO SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAB
000 
WWUS74 KAMA 302039
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT MON MAR 30 2009

TXZ011>020-310200-
/O.UPG.KAMA.WI.Y.0007.000000T0000Z-090331T0200Z/
/O.NEW.KAMA.HW.W.0004.090330T2039Z-090331T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
339 PM CDT MON MAR 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
SOUTHERN TEXAS PANHANDLE. THIS HIGH WIND WARNING REPLACES THE WIND
ADVISORY.

NORTHWEST TO NORTH WINDS OF 35 TO 45 MILES AN HOUR WITH GUSTS TO
AROUND 60 MILES AN HOUR CAN BE EXPECTED WITH A COLD FRONT MOVING
THROUGH THE SOUTHERN TEXAS PANHANDLE.

WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ003-TXZ004-005-008>010-310200-
/O.NEW.KAMA.WI.Y.0008.090330T2039Z-090331T0200Z/
BEAVER-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN
339 PM CDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE NORTHEAST TEXAS PANHANDLE AND THE EASTERN 
OKLAHOMA PANHANDLE...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

NORTHWEST WINDS OF 30 TO 35 MILES AN HOUR WITH GUSTS TO 55 MILES AN
HOUR WILL BE COMMON BEHIND A COLD FRONT INTO THE EARLY EVENING HOURS.

WINDS WILL BEGIN TO SUBSIDE BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:57 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 29, 3:57 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CDT SUN MAR 29 2009

.DISCUSSION...
AFTERNOON RELATIVE HUMIDITIES HAVE DROPPED QUICKLY AS WINDS HAVE
PICKED UP.  A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THE
SOUTHWEST TEXAS PANHANDLE.  TEMPERATURES WERE BUMPED UP IN THE
SOUTHEAST FOR TONIGHT...BUT OTHERWISE THE NEAR TERM FORECAST HAS
BEEN KEPT AS IS.

AN UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS ON MONDAY AND A
SURFACE BOUNDARY WILL STRETCH BACK TO THE SOUTHWEST AND CROSS THE
PANHANDLES. A STRONG GRADIENT NEAR THE
BOUNDARY WILL REQUIRE A WIND ADVISORY FOR THE SOUTHERN TEXAS
PANHANDLE MONDAY AFTERNOON.  NO PRECIPITATION IS ANTICIPATED
WITH THE FRONT. TUESDAY WILL BE A TRANSITION DAY WITH LIGHTER WINDS
BEFORE ANOTHER SYSTEM WORKS ITS WAY EASTWARD FROM THE WEST COAST BY
LATE WEDNESDAY.  MOISTURE APPEARS TO WRAP AROUND THE SYSTEM AND
WILL BRING A SLIGHT CHANCE FOR MOISTURE TO THE EASTERN OKLAHOMA AND
NORTHEAST TEXAS PANHANDLE WEDNESDAY NIGHT.

YET ANOTHER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS ON FRIDAY AND
SETS UP LOW PRESSURE IN THE LEE OF THE MOUNTAINS IN THE AFTERNOON
WITH BREEZY CONDITIONS ARE POSSIBLE.  THE SYSTEM MAY BRING A CHANCE
FOR PRECIPITATION LATE SATURDAY AS IT LIFTS OFF TO THE NORTHEAST.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES DROPPED QUICKLY ACROSS THE PANHANDLES AND WINDS
HAVE PICKED UP. RED FLAG CRITERIA ARE BEING MET AT THIS TIME BUT
THERE IS UNCERTAINTY AS TO SUSTAINED CONDITIONS FOR 3 HOURS. A FIRE
DANGER STATEMENT HAS BEEN ISSUED. TWO MORE SYSTEM WILL SWING ACROSS
THE SOUTHERN PLAINS IN THE DAYS AHEAD AND WILL CAUSE BREEZY TO WINDY
CONDITIONS WITH POSSIBLE PRECIPITATION LATE WEDNESDAY AND AGAIN LATE
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                39  59  29  54  34 /   0   5   5   0   0
BEAVER OK                  31  54  27  52  28 /   0   5  10   0   0
BOISE CITY OK              30  51  24  51  29 /   0  10   5   0   0
BORGER TX                  41  57  31  59  37 /   0   5  10   0   0
BOYS RANCH TX              38  61  27  57  34 /   0   5   5   0   0
CANYON TX                  38  63  27  58  33 /   0   5   5   0   0
CLARENDON TX               45  64  34  59  37 /   0   5  10   0   0
DALHART TX                 33  56  25  53  28 /   0   5   5   0   0
GUYMON OK                  34  53  27  51  30 /   0  10   5   0   0
HEREFORD TX                39  63  26  59  35 /   0   5   5   0   0
LIPSCOMB TX                34  58  27  53  32 /   0   5  10   0   0
PAMPA TX                   42  58  31  57  37 /   0   5  10   0   0
SHAMROCK TX                40  67  34  60  36 /   0   5  10   0   0
WELLINGTON TX              45  70  36  62  37 /   0   5  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/21
Hazardous weather outlook, Mar 29, 1:00 PM CDT, 3 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN MAR 29 2009

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD
FRONT WILL MOVE ACROSS THE REGION ON MONDAY. THE CORRESPONDING
TIGHT PRESSURE GRADIENT MAY CAUSE WEST TO NORTHWEST WINDS OF 25 TO
35 MPH WITH HIGHER GUSTS MONDAY AFTERNOON AND EVENING ACROSS THE
SOUTHERN TEXAS PANHANDLE...AND A WIND ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TAB

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.